Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 60, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 27, 2025, 3:42 AM EDT. It took effect at Jun 27, 2025, 4:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2025, 3:42 AM EDT (07:42 UTC)
- In effect from
- Jun 27, 2025, 4:00 PM EDT
- Expired
- Jun 28, 2025, 9:52 AM EDT
- In force
- 18 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
772 WHUS71 KBUF 270742 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 342 AM EDT Fri Jun 27 2025 LOZ045-271545- /O.NEW.KBUF.SC.Y.0060.250627T2000Z-250628T1400Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 342 AM EDT Fri Jun 27 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT SATURDAY... * WHAT...South winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 4 PM this afternoon to 10 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
4 follow-up statements
395 WHUS71 KBUF 271603 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1203 PM EDT Fri Jun 27 2025 LOZ045-280015- /O.CON.KBUF.SC.Y.0060.250627T2000Z-250628T1400Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1203 PM EDT Fri Jun 27 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT SATURDAY... * WHAT...South winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 4 PM this afternoon to 10 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
284 WHUS71 KBUF 280009 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 809 PM EDT Fri Jun 27 2025 LOZ045-281400- /O.CON.KBUF.SC.Y.0060.000000T0000Z-250628T1400Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 809 PM EDT Fri Jun 27 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...South winds 15 to 25 knots and wave 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 10 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
331 WHUS71 KBUF 280734 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 334 AM EDT Sat Jun 28 2025 LOZ045-281400- /O.CON.KBUF.SC.Y.0060.000000T0000Z-250628T1400Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 334 AM EDT Sat Jun 28 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...South winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
840 WHUS71 KBUF 281352 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 952 AM EDT Sat Jun 28 2025 LOZ045-281500- /O.CAN.KBUF.SC.Y.0060.000000T0000Z-250628T1400Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 952 AM EDT Sat Jun 28 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 1:09 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 27, 1:09 AM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
109 AM EDT Fri Jun 27 2025
.SYNOPSIS...
A frontal boundary will remain over the eastern Great Lakes
region through Saturday, producing several rounds of showers
and scattered thunderstorms with localized heavy rainfall
possible. The front will finally move east of the area Saturday
night, with high pressure building into the eastern Great Lakes
Sunday providing a dry second half of the weekend.
&&
.NEAR TERM /THROUGH TODAY/...
Radar imagery showing dry weather prevailing across the area early
this morning under mostly cloudy skies. A few stray showers cannot
be ruled out, but most areas will stay dry through daybreak.
A surface low will move into the central Great Lakes Friday morning.
A warm front will lift northward across western NY Friday. Surface
heating and a very humid airmass will lead to convection initiation
across western NY by late Friday morning. A pre-frontal trough will
likely be the focus of showers and storms from the western Southern
Tier into the Genesee Valley and Finger Lakes region. The Buffalo
Metro and Niagara Frontier will be on the western fringe of
organized convection and should be spared by the greater rainfall
amounts. High PWATS, light 850-300mb wind, high RH% in 1000-500mb
layer increases the potential for heavy rain across the region. HREF
3-hr PMM shows medium (50-70%) probability of greater than an inch
of rain from Cattaraugus county to Monroe county with probabilities
tapering off west and east of that corridor. There is a conditional
threat for localized flash flooding in this area.
Further north, showers are likely with a few thunderstorms possible
Friday afternoon. Fcst shear is higher, but instability is low. The
threat for heavy rainfall is low east of Lake Ontario through
Friday.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
Surface low pressure over the SOO Locks Friday evening will move
across Ontario and into Quebec through Saturday night. A warm front
will move across the eastern Lake Ontario region Friday night. A
warm, humid airmass will maintain the chance for showers and
thunderstorms across the region. Heavy rainfall is likely in
activity, and forecast soundings show some signals of training
storms east of Lake Ontario late Friday night. There is a
conditional threat of localized flooding overnight. Coverage of
showers and thunderstorms will be less across western NY the first
half of the night, however upstream convection will likely move into
the region late Friday night. Due to the loss of daytime heating,
the severe threat is low late Friday night. The front will move
across the forecast area Saturday and the chance from showers and
storms will diminish from west to east. Cooler and drier air
will persist across the region through Sunday night.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
An approaching cold front and trough will increase the
potential for showers late Monday, which will continue through
Tuesday evening for at least some portions of the area. Drier
weather is expected for Wednesday and Thursday, though some
guidance is suggesting the potential for afternoon showers with
the daytime heating.
Temperatures will remain near to above normal for the period, with
the warmest temperatures expected on Monday ahead of the
approaching cold front.
&&
.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
A frontal boundary which has been stalled south of the region for
the past few days will move back northward this morning as a warm
front. Most areas will stay dry through this morning with just a few
spotty showers. Areas of MVFR CIGS will continue from the Genesee
Valley into the Finger Lakes, with IFR across higher terrain.
Modest diurnal instability and persistent low level convergence
along the southeastern edge of the Lake Erie lake breeze will allow
a band of showers and thunderstorms to develop by early afternoon
from the western Southern Tier to just east of KBUF, with this line
of convection then moving east into the Genesee Valley and western
Finger Lakes through the rest of the afternoon, possibly reaching
the eastern Lake Ontario region late today. Areas of MVFR will
persist near the showers, with local/brief IFR in thunderstorms.
The loss of daytime heating will allow most of the showers and
thunderstorms to end by early to mid evening, leaving mainly VFR
behind. A mid level shortwave and associated pre-frontal trough will
then move across the eastern Great Lakes late tonight through
Saturday morning, with another round of showers and scattered
thunderstorms expected with local/brief restrictions.
Outlook...
Saturday...Showers and scattered thunderstorms with local/brief
restrictions gradually ending from west to east, followed by VFR.
Sunday...VFR.
Monday...VFR/MVFR with showers and thunderstorms likely, especially
in the afternoon and evening.
Tuesday...Mainly VFR with a chance of showers and thunderstorms.
&&
.MARINE...
High pressure from Quebec continues to build toward northern
New England by Friday, while a frontal zone remains stalled over
the southern Great Lakes. Northeast winds 15-20kt on Lake
Ontario continue this evening with Small Craft Advisory
conditions continuing until early Friday morning as wind
gradual decrease. Winds will begin to turn out of the south
throughout Friday as the stalled frontal zone moves back north
as a warm front.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 4 AM EDT early this morning for
NYZ001>004.
MARINE...Small Craft Advisory until 4 AM EDT early this morning for
LOZ042-043.
&&
SYNOPSIS...Hitchcock/HSK
NEAR TERM...Hitchcock/HSK
SHORT TERM...HSK
LONG TERM...HSK/SW
AVIATION...Hitchcock
MARINE...Brothers/HitchcockHazardous weather outlook, Jun 26, 5:12 AM EDT, 22 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 512 AM EDT Thu Jun 26 2025 NYZ005-010>014-019>021-085-270915- Northern Cayuga-Northern Erie-Genesee-Wyoming-Livingston-Ontario- Chautauqua-Cattaraugus-Allegany-Southern Erie- 512 AM EDT Thu Jun 26 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Showers and isolated thunderstorms will cross the region today. There is a Marginal Risk of excessive rainfall, with localized minor poor drainage flooding possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a Marginal Risk of excessive rainfall on Friday, with localized poor drainage flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>004-270915- Niagara-Orleans-Monroe-Wayne- 512 AM EDT Thu Jun 26 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Showers and isolated thunderstorms will cross the region today. There is a Marginal Risk of excessive rainfall, with localized minor poor drainage flooding possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a Marginal Risk of excessive rainfall on Friday, with localized poor drainage flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-270915- Oswego-Jefferson-Lewis- 512 AM EDT Thu Jun 26 2025 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a Marginal Risk of excessive rainfall on Friday, with localized poor drainage flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-270915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 512 AM EDT Thu Jun 26 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:48 PM EDT | Areal Flood Warning | BUF | Livingston, Monroe | 85 min |
| Jun 27, 2:53 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Jun 27, 3:25 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario | 33 min |
| Jun 27, 3:55 PM EDT | Areal Flood Warning | BUF | Livingston, Ontario | 26 min |
| Jun 27, 4:08 PM EDT | Flash Flood Warning | BUF | Livingston, Monroe | 3 hr |
| Jun 27, 4:21 PM EDT | Flash Flood Warning | BUF | Livingston, Ontario | 3 hr |
| Jun 27, 4:26 PM EDT | Special Marine Warning | BUF | 64 min | |
| Jun 27, 5:03 PM EDT | Flash Flood Warning | BUF | Genesee, Wyoming | 3 hr |
| Jun 27, 5:04 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 50 min |
| Jun 27, 5:11 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua | 2 hr |
| Jun 27, 5:20 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Wyoming | 42 min |
| Jun 27, 5:43 PM EDT | Flash Flood Warning | BUF | Erie, Livingston, Wyoming | 114 min |
| Jun 27, 7:37 PM EDT | Areal Flood Warning | BUF | Genesee, Livingston, Monroe, Wyoming | 6 hr |
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.